MAUDE Adverse Event Report: CVRX, INC. BAROSTIM NEO; IMPLANTABLE PULSE GENERATOR

CVRX, INC. BAROSTIM NEO; IMPLANTABLE PULSE GENERATOR
Model Number 2102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Myocardial Infarction (1969); Skin Inflammation/ Irritation (4545)
Date of Event 05/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Interviews with the surgeon and cardiologist confirm that the patient's underlying cardiac condition and history along with the anesthesia regimen likely resulted in the nstemi and mi is an identified inherent risk associated with the use of the system.These interviews also confirmed that a desire to restart anticoagulant therapy soon after the implant procedure resulted in the prolonged hospitalization to monitor the swelling in the patient's neck prior to release.Both concerns were reported to have completely resolved.
 
Event or Problem Description
Patient was implanted on (b)(6) 2021 with the barostim neo system.On or about (b)(6) 2021 the patient experienced a non-st segment elevation myocardial infarction (nstemi) which was managed with nitroglycerin and did not require catheterization.The surgeon and cardiologist attributed this to the anesthesia regimen for the implant procedure.The patient was reported to have an extensive cardiac history including past nstemi events.Patient was hospitalized until (b)(6) 2021 but not due to the nstemi.This was reportedly due to additional swelling at the neck incision site related to restarting of anticoagulation therapy soon after the procedure.All events were reportedly addressed and felt to resolve quickly with medical management on the floor and did not require additional invasive procedures.Cvrx was not made aware of this event until (b)(6) 2021.

Brand Name
BAROSTIM NEO
Common Device Name
IMPLANTABLE PULSE GENERATOR
Manufacturer (Section D)
CVRX, INC.
9201 west broadway avenue
suite 650
minneapolis MN 55445
MDR Report Key12177914
Report Number3007972010-2021-00002
Device Sequence Number2807584
Product Code DSR
UDI-Device Identifier00859144004432
UDI-Public(01)00859144004432(17)220618
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P180050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/18/2022
Device Model Number2102
Device Catalogue Number100054-202
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2021
Initial Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age59 YR
Patient Weight75